An integral equation and its application to spiral antennas on semi-infinite dielectric materials

Hisamatsu Nakano, Kazuhide Hirose, Ichiro Ohshima, Junji Yamauchi

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

This paper presents an integral equation that can handle wire antennas on a semi-infinite dielectric material. The integral equation is reduced to a set of linear equations by the method of moments. For efficiency, the impedance matrix element Zmn is divided into two parts on the basis of weighted Green's function extractions. The far-zone radiation field, which is formulated using the stationary phase method, is also described. After the validity of the presented numerical techniques is checked using a bow-tie antenna, a spiral antenna is analyzed. The current distribution, radiation pattern, axial ratio, power gain, and input impedance are discussed. It is found that the radiation field inside a dielectric material is circularly polarized. As the relative permittivity of the dielectric material increases, the angle coverage over which the axial ratio is less than 3 dB becomes narrower.

Original languageEnglish
Pages (from-to)267-274
Number of pages8
JournalIEEE Transactions on Antennas and Propagation
Volume46
Issue number2
DOIs
Publication statusPublished - 1998 Dec 1

    Fingerprint

Keywords

  • Millimeter-wave antennas
  • Spiral antennas

ASJC Scopus subject areas

  • Electrical and Electronic Engineering

Cite this